Alert archive / Louisiana / Tornado Warnings in 2025
Tornado Warning 85, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at May 20, 2025, 8:01 PM CDT for Grant Parish, Louisiana. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2025, 8:01 PM CDT (01:01 UTC)
- Expired
- May 20, 2025, 8:16 PM CDT
- In force
- 15 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Grant Parish, LA
The radar
The Ft Polk radar (KPOE), 45 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 3:13 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2080 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.2
The text
As transmitted.
793
WFUS54 KSHV 210101
TORSHV
LAC043-210130-
/O.NEW.KSHV.TO.W.0085.250521T0101Z-250521T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
801 PM CDT Tue May 20 2025
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Southeastern Grant Parish in north central Louisiana...
* Until 830 PM CDT.
* At 801 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Boyce, moving southeast at 15 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southeastern Grant Parish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3141 9267 3140 9268 3140 9270 3142 9268
3143 9269 3144 9268 3145 9268 3149 9263
3147 9235 3145 9236 3139 9263 3139 9266
TIME...MOT...LOC 0101Z 296DEG 13KT 3145 9263
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
531 follow-up statement
957
WWUS54 KSHV 210116
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
816 PM CDT Tue May 20 2025
LAC043-210126-
/O.CAN.KSHV.TO.W.0085.000000T0000Z-250521T0130Z/
Grant LA-
816 PM CDT Tue May 20 2025
...THE TORNADO WARNING FOR SOUTHEASTERN GRANT PARISH IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However, small hail and
gusty winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
north central Louisiana.
&&
LAT...LON 3141 9267 3140 9268 3140 9270 3142 9268
3143 9269 3144 9268 3145 9268 3149 9263
3147 9235 3145 9236 3139 9263 3139 9266
TIME...MOT...LOC 0115Z 296DEG 13KT 3143 9257
$$
53What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 20, 7:08 PM CDT, 53 minutes earlier.
Area forecast discussion, May 20, 7:08 PM CDT, 53 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 708 PM CDT Tue May 20 2025 ...New AVIATION... .SHORT TERM... (This evening through Wednesday Night) Issued at 235 PM CDT Tue May 20 2025 Convection begins to light up as of the 19Z hour, ahead of a northeast to southwest oriented cold front which is poised just on the western border of the ArkLaTex this afternoon. Showers and storms which develop have the potential to become strong to severe, particularly as they trek further east of the I-49 corridor. The highest probability exists for large hail as the hazard associated with these storms, but damaging wind gusts and an isolated tornado or two cannot be ruled out. Driven by the advancing cold front, convection looks to move eastward out of the area fairly swiftly, coming to an end for our southeasternmost Louisiana parishes by late this evening. Skies will rapidly clear behind the departing storms, making for a mostly clear remainder of the night. Temperatures will be nudged down by the front, dropping into the middle 50s north and lower 60s south. The cooling effect will be short-lived, however, as high temperatures once again soar into the upper 80s and lower 80s Wednesday afternoon, under partly cloudy to mostly sunny skies. Wednesday night will follow with another round of upper 50s and lower 60s across the ArkLaTex. /26/ && .LONG TERM... (Thursday through next Monday) Issued at 235 PM CDT Tue May 20 2025 The upper level trough which swings tonight's cold front across the south central CONUS will give way to pseudo-zonal flow aloft through the middle of this work week. By Thursday, amplifying ridging over the Front Range of the Rockies will establish a northwest flow pattern aloft. Those familiar with ArkLaTex wx may well recognize this setup at this time of year as favorable for an unsettled weather pattern, but as of this writing, it is a relief to say that impacts to the region look limited through the end of this week, with only slight chances of storms in extreme southeast Oklahoma and possibly adjacent zones of southwest Arkansas early Friday, with scattered chances again into Saturday. Late in the weekend, the aforementioned ridge will be in the process of pushing eastward over the Great Plains and into the Midwest, and as it makes its progress east, a shortwave trough looks to try to organize itself embedded in the western fringe of the ridging. With this emerging forcing mechanism as the catalyst, Sunday will see the most widespread rainfall chances in several days, as showers and storms begin early to the northwest and overspread the area through the day. This will begin another soggy pattern, as a series of weak upper level disturbances sustain near areawide rainfall chances through to the end of this extended forecast period. Highs in the 80s and 90s will continue through the weekend, before next week's rainfall brings max temps back into the 70s and 80s. Meanwhile, lows look to remain in the 60s and 70s throughout. /26/ && .AVIATION... (00Z TAFS) Issued at 659 PM CDT Tue May 20 2025 For the 21/00z TAF period...VFR conditions have moved into the region at all sites. There remains a slight chance for some convection at KMLU over the next hour or so, but the cool front will move through, ending rain chances early this evening. Behind the front, winds will become northwesterly near 10 mph over the entire region, with gusts as high as 20 mph. Overnight, winds will become light/variable, then eventually southerly by the end of the period. VFR conditions will remain, with high clouds moving in from the southwest. /20/ && .SPOTTER INFORMATION STATEMENT... Issued at 237 AM CDT Tue May 20 2025 Spotter activation will be needed this morning across northeast Texas, far northern Louisiana, southwest Arkansas, and southeast Oklahoma. Additional thunderstorms this afternoon and evening may require additional activation across northern Louisiana and south central Arkansas where a Slight Risk is in place. && .PRELIMINARY POINT TEMPS/POPS... SHV 63 91 65 94 / 10 0 0 0 MLU 62 88 63 91 / 40 0 0 0 DEQ 55 86 58 84 / 0 0 0 10 TXK 59 90 62 89 / 0 0 0 10 ELD 56 88 59 90 / 10 0 0 0 TYR 61 88 65 90 / 0 0 0 0 GGG 59 89 63 90 / 0 0 0 0 LFK 62 91 65 94 / 10 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...26 LONG TERM....26 AVIATION...20
In the hours before
Special weather statement, May 20, 5:38 PM CDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Shreveport LA
538 PM CDT Tue May 20 2025
LAZ017>019-202315-
Winn LA-Natchitoches LA-Sabine LA-
538 PM CDT Tue May 20 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL NATCHITOCHES...
NORTHEASTERN SABINE AND SOUTHWESTERN WINN PARISHES THROUGH 615 PM
CDT...
At 538 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Campti to 7 miles northeast of Many.
Movement was east at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Robeline, Provencal, Grand Ecore, Natchez, Campti, Allen, St.
Maurice, Clarence, Flora, Cypress, Black Lake, Clear Lake, Creston,
Powhatan, Natchitoches, Bermuda, Marthaville, Hagewood, and Goldonna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
north central and northwestern Louisiana.
&&
LAT...LON 3164 9360 3198 9310 3202 9280 3171 9294
3171 9296 3167 9295 3159 9299
TIME...MOT...LOC 2238Z 263DEG 26KT 3188 9308 3167 9342
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
53Special weather statement, May 20, 6:35 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Shreveport LA
635 PM CDT Tue May 20 2025
LAZ019-020-210000-
Winn LA-Grant LA-
635 PM CDT Tue May 20 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN GRANT AND SOUTHERN
WINN PARISHES THROUGH 700 PM CDT...
At 634 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Winnfield, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lake Iatt, Atlanta, Williana, St. Maurice, Dry Prong, and Montgomery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
north central and northwestern Louisiana.
&&
LAT...LON 3158 9254 3170 9296 3171 9298 3173 9297
3178 9297 3178 9295 3182 9295 3185 9292
3185 9291 3186 9290 3187 9290 3189 9289
3190 9233
TIME...MOT...LOC 2334Z 285DEG 26KT 3177 9270
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
53Special weather statement, May 20, 6:53 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Shreveport LA
653 PM CDT Tue May 20 2025
LAZ018-020-210100-
Natchitoches LA-Grant LA-
653 PM CDT Tue May 20 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL GRANT AND SOUTHERN
NATCHITOCHES PARISHES THROUGH 800 PM CDT...
At 653 PM CDT, Doppler radar was tracking a strong thunderstorm near
Montgomery, or 8 miles southeast of Natchitoches, moving east at 35
mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cloutierville, Melrose, Montgomery, Natchez, Chopin, Dry Prong,
Bentley, Flora, Lake Iatt, Cypress, Bermuda, Aloha, Colfax, Pollock,
Provencal, and Natchitoches.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
north central and northwestern Louisiana.
&&
LAT...LON 3141 9267 3140 9270 3142 9268 3143 9269
3145 9268 3145 9271 3147 9269 3152 9272
3143 9285 3161 9328 3174 9297 3171 9297
3171 9285 3157 9235 3139 9263 3139 9266
TIME...MOT...LOC 2353Z 282DEG 29KT 3163 9299
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
53Local storm report, May 20, 7:19 PM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
719 PM CDT Tue May 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM Hail Tullos 31.82N 92.33W
05/20/2025 M1.75 Inch La Salle LA Broadcast Media
Photos of hail ranging from quarter to golf
ball in and around the Tullos area.
&&
20Local storm report, May 20, 7:46 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
746 PM CDT Tue May 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM Hail 1 ESE Urania 31.86N 92.28W
05/20/2025 E1.50 Inch La Salle LA Public
Reported in the Beechwood Loop area of
Urania.
&&
20Local storm report, May 20, 7:55 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
755 PM CDT Tue May 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM Hail 3 W Tullos 31.83N 92.38W
05/20/2025 E1.00 Inch Winn LA Broadcast Media
Public reports quarter size hail in the
Tansey community via broadcast media fb
page.
&&
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:02 PM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle, Winn | 58 min |
| May 20, 7:07 PM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle, Natchitoches, Sabine | 68 min |
| May 20, 8:15 PM CDT | Special Weather Statement | SHV | Grant | 15 min |
Nearby
Tornado Warnings in Louisiana, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.